Georgia, 2006

Hail in Georgia, May 15, 2006

May 15, 2006 · NWS CHS · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at May 15, 8:49 AM EST, 3 hours 1 minute earlier.

Area forecast discussion, May 15, 8:49 AM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
949 AM EDT MON MAY 15 2006

.SHORT TERM /THIS AFTERNOON/...SCATTERED SHOWERS CONTINUE TO MOVE
ALONG THE DIFFUSE FRONT ACROSS THE AREA THIS MORNING. EXPECT
INSTABILITY AND MOISTURE TO REMAIN ACROSS MUCH OF THE CWFA THIS
AFTERNOON AS THE FRONT DOES NOT HAVE MUCH PUSH WITH IT. EXTENSIVE
CLOUD COVER WILL PREVENT STORMS FROM BECOMING STRONG.

WILL MAKE SOME MINOR ADJUSTMENTS BUT OVERALL FORECAST IN GOOD SHAPE.

&&

.MARINE...WEAK COLD FRONT APPEARS TO BE LYING JUST TO THE W OF THE
MARINE AREA THIS MORNING DESPITE WLY FLOW OVER THE WATERS. SUSPECT
THIS FLOW WILL BACK THIS AFTN TO MORE OF A SWLY DIRECTION AS THE
FRONT HAS A HARD TIME MAKING MUCH MORE SEWD PROGRESS...AT LEAST
DURING THE AFTN...WITH HIGH PRES TO THE S AND E. CURRENT FCST IN
GOOD SHAPE SO NO MAJOR CHANGES PLANNED WITH THE MIDDAY UPDATE.

&&

.AVIATION...MAINLY VFR CONDITIONS XPCTD AT BOTH TAF SITES TDA. CHS
HAS BEEN SEEING IFR CIGS THE PAST HOUR AND MAY HAVE TO AMEND SOON
IF THEY LAST PAST 14Z. WILL KEEP -RA FOR KSAV THIS MORNING AS THEY
HAVE THE BEST SHOT AT SEEING ACTIVITY AS IT MOVES IN FROM THE SW
ALONG AND AHEAD OF A COLD FRONT. STILL THE POSSIBILITY OF SEEING
SOME TSTMS THIS AFTN BUT CONFIDENCE TOO LOW ATTM TO GO WITH ANYTHING
MORE THAN A CB AT BOTH TAF SITES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SCW/RB
Hazardous weather outlook, May 15, 3:15 AM EST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
415 AM EDT MON MAY 15 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-161000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
415 AM EDT MON MAY 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.STRONG/SEVERE THUNDERSTORMS...ISOLATED STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF SOUTHEAST GEORGIA
TODAY. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER
SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD SEVERE WEATHER BE
OBSERVED OR IF A WARNING IS ISSUED.

In the hours before

Local storm report, May 15, 6:35 AM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
735 AM EDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     NORTH CHARLESTON        32.85N 79.97W
05/14/2006                   CHARLESTON         SC   BROADCAST MEDIA

            TREES DOWN ON SEVERAL HOMES IN THE PARK CIRCLE AREA. TIME
            ESTIMATED BASED ON RADAR.

&&

ST
Local storm report, May 15, 6:59 AM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
759 AM EDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TORNADO          RITTER                  32.79N 80.63W
05/14/2006                   COLLETON           SC   LAW ENFORCEMENT

            TORNADO SITED NEAR RITTER BY LAW ENFORCEMENT.

&&

ST
Local storm report, May 15, 8:57 AM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
957 AM EDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     GUYTON                  32.34N 81.39W
05/14/2006                   EFFINGHAM          GA   PUBLIC

            12-14 INCH LIMBS DOWN ONE OF WHICH FELL ON A VAN

&&

SCW
Special weather statement, May 15, 10:38 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1138 AM EDT MON MAY 15 2006

GAZ137-140-141-151615-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
1138 AM EDT MON MAY 15 2006

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND MCINTOSH COUNTY
THROUGH 1215 PM EDT...

AT 1138 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES WEST OF COX...OR ABOUT 5 MILES
SOUTHEAST OF GARDI. THE STORM WAS MOVING NORTHEAST AT 40 MPH AND WILL
AFFECT AREAS IN AND AROUND COX...WARSAW...TOWNSEND AND HUXFORD
THROUGH 1215 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 15, 10:56 AM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1156 AM EDT MON MAY 15 2006

GAZ138-139-151645-
COASTAL LIBERTY-INLAND LIBERTY-
1156 AM EDT MON MAY 15 2006

...STRONG THUNDERSTORMS WILL IMPACT EASTERN LIBERTY COUNTY THROUGH
1245 PM EDT...

AT 1156 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 8 MILES SOUTH OF LECOUNT...OR ABOUT 14
MILES NORTH OF DARIEN...MOVING NORTHEAST AT 40 MPH. THESE STORMS
WILL AFFECT AREAS IN AND AROUND LECOUNT...RETREAT...SEABROOK
HALFMOON LANDING AND SUNBURY THROUGH 1245 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 15, 11:18 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1218 PM EDT MON MAY 15 2006

GAZ140-141-151715-
COASTAL MCINTOSH-INLAND MCINTOSH-
1218 PM EDT MON MAY 15 2006

...STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT MCINTOSH COUNTY
THROUGH 115 PM EDT...

AT 1216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS OVER MCINTOSH COUNTY AND THE COUNTIES
TO THE WEST OF MCINTOSH COUNTY. THESE STRONG THUNDERSTORMS WILL
AFFECT AREAS IN AND AROUND TOWNSEND...HUXFORD...COX...WARSAW...
MERIDIAN... BRICKSTON ..ARDICK...EULONIA...VALONA AND SOUTH NEWPORT
THROUGH 115 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

The radar

The Jacksonville radar (KJAX), 117 km away, was scanning. The volume nearest the first event began at 16:50 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, McIntosh

When
May 15, 11:50 AM EST
Where
McIntosh County, Crescent
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.500, -81.367

Hail, McIntosh

When
May 15, 11:54 AM EST
Where
McIntosh County, 1 mi W of Darien
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.367, -81.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513008, 5513009.